You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Nonlinear Curve-Fitting in the $L_1$ and $L_\infty$ Norms
Richard I. Shrager and Edward Hill, Jr.
Mathematics of Computation
Vol. 34, No. 150 (Apr., 1980), pp. 529-541
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2006101
Page Count: 13
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In extending the Levenberg-Marquardt $L_2$ method for nonlinear curve-fitting to the $L_1$ and $L_\infty$ norms, the following problems arise, but are dealt with successfully: (1) Trial parameters are generated by linear programming, which can be time-consuming. (2) Trial parameters are not uniquely specified in some cases. (3) There are intervals of the search parameter for which the trial parameters remain constant. (4) In $L_1$, the trial parameters are discontinuous with respect to the search parameter. It is shown that linear constraints on the parameters are easily included in the computations. Finally, some numerical results are presented.
Mathematics of Computation © 1980 American Mathematical Society